MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBYLP0530
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00370.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coil lp, pod packing coil lp, and non-penumbra microcatheter.During the procedure, a ruby coil lp was stuck and would not advance at all within its introducer sheath and, therefore, the ruby coil lp was removed.It was also reported that the physician attempted to advance the same ruby coil lp on the back table, but the coil would not advance within the introducer sheath.The physician then attempted to advance a pod packing coil lp into the microcatheter; however, the same issue occurred, and the coil would not advance at all within its introducer sheath.Therefore, the pod packing coil lp was removed.The procedure was completed using a new ruby coil lp and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 18.0, 21.0, and 139.0 cm from its proximal end.The pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.The embolization coil was undamaged and intact with its distal detachment tip (ddt).Conclusions: evaluation of the returned ruby lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this damage occurs, resistance may be encountered during advancement, and the ruby lp may not advance through its introducer sheath.During the functional test, the ruby lp was unable to be advanced from its returned position.The ruby lp was unsheathed distally and re-sheathed correctly.Then the ruby lp was able to be advanced through its introducer sheath with resistance due to the kink caused by the penumbra investigator.Further evaluation revealed pusher assembly kinks.These kinks were likely incidental to the reported complaint.No other devices associated with the complaint were returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9844656
Report Number3005168196-2020-00369
Device Sequence Number19023884
Product Code HCG
UDI-Device Identifier00815948021846
UDI-Public00815948021846
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2024
Device Model NumberRBYLP0530
Device Catalogue NumberRBYLP0530
Device Lot NumberF94895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Date Report Sent to FDA01/01/2005